Hepatitis C Community
Sun Exposure Has Helped My Skin!
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sun Exposure Has Helped My Skin!

I see a lot of warnings on here to avoid sunshine. I also saw one post where the person said that sun helped them. I'm a boater. I get a lot of sun. I use sunscreen when needed but I also like to get a tan. Now that I've gotten a start on a basic tan I feel better. My skin is no longer blotchy red and white. The itching is almost completely gone. I have no more rashes or sores and I look a whole lot better. I just wanted to share that.
17 Comments Post a Comment
Blank
4670047_tn?1375734001
Carl I was wondering about you today! It's good to her all your good news. Happy also that your able to keep boating! So the sun is helping, that's great. But do be careful, don't get to much. :):)
Blank
163305_tn?1333672171
Go with what works for you.

We are not all the same~ despite how much easier it would make it for the docs if we were :)
Blank
Avatar_f_tn
thats great news Carl that you are feeling heaps better and the sx are reducing! It is no fun thats for sure.
I'm wondering if the sun thing is more related to incivek rather than victrelis?
I was one of the ones that could not have sun on my skin and I was on incivek. Since finishing the incivek 3 weeks ago it is not an issue anymore. yay.
The sx sure affect us all differently.
All the best for the rest of tx.
Blank
4896357_tn?1360674504
Thanks everyone. Maybe it is Incivek that doesn't like sun. It sounds like Incivek might be a nastier drug than Victrelis. Yes, I'm feeling better now and summer has lifted my spirits too. I'm on week 14 (triple, 1a).
Blank
4920683_tn?1370199121
I'm a boater too, and noticed the same sun issue.  The first day or two in the sun, with sunscreen, I did get a small blotchy rash on my face, but on the third day it started fading and hasn't been an issue since.  I'm using Victrelis, week 21. The arrival of spring/summer has really helped!
Blank
4652753_tn?1364585546
Great news all the way around for you!  You sound great and the sun is lifting your spirits so that is good news.

Yes, the sun does affect us all differently.  Although I am through the incivik I still can't be in the sun without an ugly rash raising it's head.  In my case I believe it is the Riba that keeps me completely covered and out of the sun.  However the beautiful weather keeps me happy and one day the sun will be my friend again.  At least I don't itch so no complaints about the head to toe gear.  

Keep moving forward and enjoy your boating and sunshine!!!


Blank
Avatar_f_tn
  I was a Victrelis user also, and when April came, I only got the blotchy rash on my belly and back, the parts that only get sun during the summer.
   Like you, once I got a base-line tan, it was no longer an issue. But I did cover up when I wasn't swimming, so I never "sun-bthed", and I wore sun-screen on my upper chest, which has thin skin and reddens easily.
   Vitamin D3 ups are chances for curing, and I did cure, and I did sit in the sun with my friends, at the coffee-shop, everyday at Noon.  I wore a sun hat, but the sun felt great on my fore-arms, ect
Blank
Avatar_m_tn
             so glad to hear that things have improved qiute a bit for you.  i was on incivek for 48 weeks.  sitting outside in the sun helped me with  my mental issues.  it gave me somrthing to look forward to everyday, and the tan covered up that pale vampire look.  good luck the rest of the way to svr.        
                              barry
Blank
Avatar_m_tn
I remember that next time around BoGal.....
I could just feel my skin being sensitive & I have dark skin....I'll try a different approach if I start soon....
Blank
Avatar_f_tn
Just don't overdue it on the boat Carl.  I went down to FL last winter, walked on the beaches and got on the boat, and the sun was like a magnet to me.  It just felt more intense than it usually did.  And I did get burned in some places where I didn't have enough lotion on.  But it was nice to get out and do something different...like watch the winds and snow howl all day :)
Blank
4896357_tn?1360674504
I wanted to post an update on this. Jules is right about not over doing it. Some sun did improve my skin and completely stopped the itching. Last week I spent 2 hours in the sun with sunblock only on my face. I got burned a little and a couple of blisters when normally I would have been OK. IDK which one but one of these triple therapy drugs really messes with your skin. So be careful and get only small exposure times before breaking out the sunblock! If on Incivek you might need to avoid all sun.
Blank
Avatar_m_tn
I am in 1200 mg riba per day currently about to start week 8.
(Gilead ION-1  trial)

We all respond to riba differently.

I have been out in the sun and it has not affected me....yet.

Since I work outside a lot I also figure it might be worth working gradually up to a tan, instead of a crash course. I think our skin will tend to be more sensitive when we are on riba so GO SLOW.

Once rashes start.... they may be tough to get rid of, so  be careful.

FWIW..... vitamin D may help us with our response rate...
We also have to balance this against the possibility that a bad rash could cause us to have to reduce riba.  
And it may be further enhanced in the summer and/or if we are on Incivek
We don't want a riba reduction, and a BAD rash could also signal a stop in our treatment.

I am in a treatment without interferon or a PI, so my results should not be compared to many others.

Rash, particularly is summer is fairly common with riba usage, so remain cautious and proactive.

willy
Blank
4652753_tn?1364585546
Thanks for the update. Nothing has changed with me.  The sun kicks my butt and blisters my arms even with sunscreen so I am a loser on this especially since summer is just setting in.  I am a hot mess.  Need a hat to protect my bald spot on the top and long sleeves to protect my arms.  The only good thing is summer is just one season LoL

I believe for me it is the Riba.  

Linda
Blank
Avatar_m_tn
my rash from incivek did not go away or get better until I exposed it to the AZ sun, we are all different...Mark
Blank
1669790_tn?1333666195
Although the sun can cause some skin reaction from exposure, the bigger issue for me was the heat and sweating.  If you are beginning to develop any rashes, heat/sweating will likely trigger a worse reaction causing the rash to get worse and cover more of the skin's surface.  It helps to keep your skin cool and dry.  If you want to experiment with sun exposure, I'd suggest to do it in very small intervals.  I used to cycle frequently during tx and would cover up in sunscreen.  The areas that I had the worst rashes were where the clothing came in contact with the body, keeping the skin exposed to the sweat for longer periods.  
Blank
Avatar_m_tn
On dual therapy and haven't had any major skin issues with the exception of some sporadic itchy spots on my back that reminds me of eczema that I had years ago. The derm back then prescribed an ointment but also recommended getting sun exposure to the affected areas for an immune response. Easy enough cause I like the sun. Figured I try it with this and it worked. Like you said we're all different.
Blank
5536514_tn?1373503602
Wow that really lifted my spirits.  I love the sun and tan easy.  Does any remember the song      SUNSHINE ON MY SHOUDERS MAKES ME HAPPY.  It's good it's real good to feel good. Think I'll go to the beach tomorrow.  Thanks for all the feel good posts  bluebird305
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_f_tn
Blank
susan400
FL
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474_tn?1404424777
Blank
HectorSF
CA
766573_tn?1365170066
Blank
Idyllic